lecture 5 (6) - acute akathisia is not related to age and...

Info iconThis preview shows page 1. Sign up to view the full content.

View Full Document Right Arrow Icon
Medication-induced movement disorders Demographics Neuroleptic-induced acute dystonia occurs most commonly in young males. It is far less likely to occur with the newer medications known as atypical neuroleptic medications, such as clozapine, risperidone, olanzapine, and quetiapine. The possibility of neurolepticinduced acute dystonia occurring with these atypical medications is less than 5%. The possibility of this side effect occurring with the conventional or typical neuroleptics is about 15-20%. The incidence is inversely correlated with age, meaning that younger persons are more likely to experience dystonia. Neuroleptic-induced Parkinsonism is directly correlated with age. This means that older patients are more likely to experience this effect. It occurs in about 30% of patients. Neuroleptic-induced
Background image of page 1
This is the end of the preview. Sign up to access the rest of the document.

Unformatted text preview: acute akathisia is not related to age and occurs in about 20% of patients being treated with neuroleptics. The incidence of neuroleptic-induced tardive dyskinesia is related to total lifetime of treatment with antipsychotics. The cumulative incidence is about 5% per year of therapy. This essentially means that there is a 50% chance of developing tardive dyskinesia with 10 years of treatment with neuroleptics. The incidence of neuroleptic malignant syndrome is about 0.5%. This condition is fatal in about 20 to 30% of cases. Most available information on medication-induced postural tremor is about lithium-induced tremor. The prevalence of this condition is about 40%....
View Full Document

This note was uploaded on 02/28/2012 for the course PSY PSY2012 taught by Professor Scheff during the Fall '09 term at Broward College.

Ask a homework question - tutors are online